Alert archive / Idaho / Flash Flood Warnings in 1998

Flash Flood Warning 12, NWS Spokane, WA

September 8, 1998Benewah County, Latah County, Idaho

NWS Spokane, WA issued this flash flood warning at Sep 8, 1998, 7:30 PM PDT for Benewah County, Latah County, Idaho. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 1998, 7:30 PM PDT (02:30 UTC)
Expired
Sep 8, 1998, 8:30 PM PDT
In force
60 min
Issued by
NWS Spokane, WA
Area
Whole counties

Counties Benewah County, ID, Latah County, ID

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 1998-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 1998-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2211 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGEG 090231
FFWGEG
IDC009-057-090330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
730 PM PDT TUE SEP 8 1998

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  BENEWAH COUNTY IN NORTHERN IDAHO
  LATAH COUNTY IN NORTHERN IDAHO

* UNTIL 830 PM PDT

* BETWEEN 600 AND 730 PM PDT... NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN ALONG A LINE
  FROM MOSCOW TO ST MARIES... MOVING SLOWLY NORTHEAST.

* DOPPER RADAR HAS ESTIMATED THAT OVER AN INCH OF RAIN HAS FALLEN
  ALONG ROUTE 6 IN BENEWAH COUNTY...SOUTHWEST OF EMIDA. HEAVY RAIN
  HAS ALSO BEEN INDICATED OVER NORTHWEST LATAH COUNTY...AND
  SOUTHEAST OF MOSCOW.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

AVERY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 7:30 PM PDT, 0 minutes earlier.

Area forecast discussion, Sep 8, 7:30 PM PDT, 0 minutes before
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
730 PM PDT TUE SEP 8 1998

QUITE ACTIVE OVER SE WA AND SOUTHWEST IDAHO PANHANDLE BETWEEN
LEWISTON AND ST. MARIES.  THUNDERSTORMS CONTINUES TO BUILD NORTH AND
NORTHEAST ENHANCED BY APPROACHING UPPER LEVEL TROUGH OFF THE COAST.
THE TREND HOWEVER IS SHORT LIVED STORMS BECOMING MORE STRATIFORM
PRECIPITATION.  EXPECT THUNDERSTORM ACTIVITY TO DIMINISH AS THE NIGHT
WEARS ON WITH LINGERING RAIN SHOWERS MAINLY IDAHO PANHANDLE UNTIL
EARLY WED MORNING WITH A COLD FRONT PUSHING THROUGH THE INLAND
NORTHWEST. UPDATES TO ZONES ALREADY MADE TO FIRST PERIOD AND FEEL
REST OF FORECAST VALID WITH GENERALLY DECREASING CHANCES OF
PRECIPITATION WED NIGHT AND THURSDAY.
TC

...PRODUCTS BELOW ARE PRELIMINARY AND SUBJECT TO CHANGE...
...PLEASE SEE SEACCFSEA AND ZONE FORECAST PRODUCTS...

GEG 053/071/045/067 4411
CQV 052/073/042/068 3312
S86 049/067/041/065 4512
COE 051/068/043/066 5511
WWP 050/065/041/065 6611
LWS 059/072/054/070 6611
MOS 052/070/042/067

.GEG...NONE.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 6:08 PM PDTFlash Flood WarningOTXBenewah62 min
Sep 8, 6:36 PM PDTFlash Flood WarningOTXBenewah, Latah59 min

Nearby

Flash Flood Warnings in Idaho, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.